I am a 28 year old female. I was diagnosed with complex migraines 2 months ago and was prescribed 25 mg of Topamax once daily. I immediately began suffering from pretty much all the side effects! I dropped a size in clothes within 2 weeks (and I'm not overweight), I had major mood swings, aggression, loss of appetite, tired all the time, memory loss. The side effects gradually got better after about 6 weeks, although my mood, appetite, and memory never improved completely. Yesterday, my neurologist told me to immediately stop taking the Topamax because of my side effects, and because he also saw I had the beginning stages of glaucoma, which is also a side effect of the medicine. He has prescribed Verapamil, which I started this morning. He said that I should not worry about the side effects of abruptly stopping the Topamax because I was on such a low dose for only 2 months coupled with the fact that I am immediately starting another medicine; however, I suffered such horrible side effects at 25 mg that I am wondering if my withdrawal will mirror my bodies reaction to actually being on the medication. Has anyone suffered any withdrawal symptoms after stopping low dose Topamax?
3 Jan 2012
I am so sorry that I didn't see your question earlier! Hope you get this message.
I too was on topamax for about two weeks and stopped it abruptyly. I had no problems whatsoever! In fact, I felt much better off the stuff.
Tis amazing how badly topamax can ruin one's memory and in my case, my vocabulary, I would sit and just search for the right word, feeling slightly stupified the entire time.
Hope you are feeling great,
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on Topamax since March 2009 and in the past few weeks (maybe 4-5) I've been having nightmares, not just bad dreams, but night ...
5 answers • 1 Oct 2009
Is it fairly normal for a doctor to put a person on three different prescriptions to treat migraine?
frequency and pain? The neurologist has me taking 100 mg Topamax and 25 mg amitriptyline to "prevent" migraines. However, I do not think ...
7 answers • 24 Jul 2010
Information on new FDA warning is not clear and seems not to indicate that it is based on only 4 cases ever reported in the US by the NAAED. I want ...
1 answer • 17 Mar 2011
A couple of months ago I went through a period of having migraines every single day for 7 weeks. I am a law student and this happened right before ...
4 answers • 24 Aug 2011
... preventive and thraputic . know on topamax 100mg daily and relert 80 mg when needed and i am at home and exedrin when out side. nothing seemes to ...
3 answers • 17 Dec 2014